MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 26CM 125D LEFT; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 26CM 125D LEFT; NAIL, FIXATION, BONE
Model Number 71675501
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/16/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the revision surgery was performed due to the intertan nail breakage.The primary surgery was performed on (b)(6) 2020.The device will be returned for evaluation.Apart from the intertan 10s 10mm x 26cm 125d left, a lag/comp screw kit 90/85, a trigen low profile screw 5.0mm x 30mm, a trigen low profile screw 5.0mm x 32.5mm and a acc 2.0mm cocr cable w/clamp were also explanted from the patient.
 
Additional Manufacturer Narrative
H6: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device fractured across the largest through hole and thinnest cross section.The device shows heavy signs of wear on one side of the through hole at the point of the fracture.All pieces were returned.The clinical medical investigation concluded that this complaint from japan reports the breakage of an inter tan nail requiring a revision.A total hip arthroplasty and plates were applied.Smith and nephew has not received adequate materials (operative reports) to fully evaluate the complaint, but if additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes for this event could include a traumatic injury or procedural error.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
INTERTAN 10S 10MM X 26CM 125D LEFT
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10261749
Report Number1020279-2020-03096
Device Sequence Number2485414
Product Code JDS
UDI-Device Identifier00885556343746
UDI-Public00885556343746
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71675501
Device Catalogue Number71675501
Device Lot Number19KM00379
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2020
Initial Date Received by Manufacturer 06/16/2020
Supplement Date Received by Manufacturer07/19/2021
Initial Report FDA Received Date07/11/2020
Supplement Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71340007 / ACC 2.0MM COCR CABLE W/CLAMP; 71645030 / TRIGEN LOW PROFILE SCREW 5.0MM X 30MM; 71645032 / TRIGEN LOW PROFILE SCREW 5.0MM X 32.5MM; 71677090 / LAG/COMP SCREW KIT 90/85
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;